MAUDE Adverse Event Report: Medtronic Dominicana Strata®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

Medtronic Dominicana Strata®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44421
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Blurred Vision (2137)
Date of Event 09/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an adjustable valve.It was reported that the patient was diagnosed with idiopathic intracranial hypertension after failure of conservative management.Following a detailed discussion of the available treatment options with the patient and their family, the decision was made to proceed with placement of a lumboperitoneal (lp) shunt.Prior to surgery, the valve was programmed to a setting of 1.5.The procedure was performed on (b)(6) 2025, and was uneventful.Following surgery, the patient experienced gradual and significant improvement in her symptoms.Approximately one month postoperatively, however, the patient reported recurrence of her symptoms, including headaches, nausea and blurred vision.Appropriate investigations were performed to assess the position of the shunt, which demonstrated that the shunt was appropriately positioned without evidence of malposition.The valve setting was subsequently checked and was found to have changed from the original setting of 1.5 to 1.0.The valve was reprogrammed to 1.5, following which the patient's symptoms again improved.Of note, during this period, the patient had not undergone mri examination and had not knowingly been exposed to any strong magnetic field.They remained at home throughout this period and did not travel.Several months later, the patient traveled to their home country.Following their return, she again experienced recurrence of their symptoms.The valve setting was checked once more and was found to have changed from 1.5 to 0.5.The valve was again reprogrammed to 1.5.The patient was now extremely anxious and concerned regarding the repeated, unexplained changes in the valve setting.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Strata®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
Medtronic Dominicana
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
Medtronic Dominicana
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
+1(763)526-5677
MDR Report Key50732520
Report Number9612501-2026-02474
Device Sequence Number13397435
Product Code JXG
UDI-Device Identifier00763000027520
UDI-Public(01)00763000027520(17)300202(10)0230806601
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44421
Device Catalogue Number44421
Device Lot Number0230806601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/11/2026
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale